Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 19, NWS Quad Cities, IA

August 9, 2007Henry County, Jefferson County, Washington County, Iowa

NWS Quad Cities, IA issued this river flood warning at Aug 9, 2007, 11:03 AM CDT for Henry County, Jefferson County, Washington County, Iowa. It took effect at Aug 9, 2007, 4:51 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 11:03 AM CDT (16:03 UTC)
In effect from
Aug 9, 2007, 4:51 PM CDT
Expired
Aug 10, 2007, 10:02 AM CDT
In force
17 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Henry County, IA, Jefferson County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 9, 9:28 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 9, 9:28 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 AM CDT THU AUG 9 2007

.UPDATE...
SATELLITE IMAGERY AND SURFACE REPORTS INDICATE WIDESPREAD STRATUS
OVER MUCH OF CWA THIS MORNING IN WAKE OF MID LEVEL SHORTWAVE.
THIS WILL BE SLOW TO LIFT DUE TO MOIST LOW LEVELS AND WEAK
CONVERGENCE...ESPECIALLY IN SOUTH NEAR WEAK BOUNDARY. THIS WILL
DELAY SURFACE HEATING AND HAVE MADE DOWNWARD ADJUSTMENTS TO HOURLY
TEMPERATURES. WILL CONTINUE TO MONITOR...AS DELAYED DIURNAL
HEATING AND HIGH DEWPOINTS MAY LIMIT AFTERNOON HIGHS A FEW DEGREES
BELOW CURRENT FORECAST. ALSO...REMOVED MENTION OF THUNDERSTORMS IN
SLIGHT CHANCE AREA IN SE CWA THIS MORNING...KEEPING POTENTIAL FOR
ISOLATED SHOWERS NEAR LINGERING BOUNDARY.

&&

.AVIATION...
WIDESPREAD MVFR CIGS NORTH OF A WEAK STATIONARY FRONT WILL SLOWLY
LIFT THIS MORNING ACROSS EASTERN IOWA INTO NW IL. CIGS WILL BE IN
THE RANGE OF 1000 TO 1500 FEET WITH PATCHY IFR CIGS AS LOW AS 6
HUNDRED FEET BEFORE 17Z. LARGER AREA OF IFR CIGS AND IFR VISIBILITY
RESTRICTIONS DUE TO FOG IN WESTERN IA WILL NOT IMPACT AVIATION
FORECAST AREA. THIS AFTERNOON...WIDESPREAD STRATO CU IN SCATTERED
TO BROKEN DECK AROUND 2 TO 3 THOUSAND FEET CAN BE EXPECTED AT ALL
TERMINALS...FOLLOWED BY CLEARING SKIES AFTER SUNSET.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SHEETS
Hazardous weather outlook, Aug 9, 4:49 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CDT THU AUG 9 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
449 AM CDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS WILL RISE NEAR OR ABOVE
FLOOD STAGE TODAY AND TONIGHT IN RESPONSE TO THE RECENT HEAVY
RAINFALL. WITH THE BREAK IN THE RAINS THROUGH AT LEAST TOMORROW...RIVERS
SHOULD CREST TODAY AND TONIGHT AND BEGIN TO FALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES MAY REACH 100 DEGREES THIS WEEKEND SOUTH OF
INTERSTATE 80 AS TEMPERATURES CLIMB INTO THE 90S AND HUMIDITY
INCREASES.

THUNDERSTORMS ARE POSSIBLE ON SUNDAY EVENING INTO EARLY MONDAY
MORNING...WITH THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY
NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE
WEATHER OR HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MAYES

In the hours before

Local storm report, Aug 9, 7:40 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     HEAVY RAIN       1 WSW SHERRARD          41.31N 90.53W
08/09/2007  M2.10 INCH       MERCER             IL   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Aug 9, 8:25 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HEAVY RAIN       2 NW KEWANEE            41.26N 89.96W
08/09/2007  M1.20 INCH       HENRY              IL   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Aug 9, 8:28 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HEAVY RAIN       N MEDIAPOLIS            41.01N 91.16W
08/09/2007  M4.90 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Aug 9, 10:01 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             3 N PUTNAM              41.23N 89.40W
08/09/2007  E0.75 INCH       PUTNAM             IL   TRAINED SPOTTER

            NEAR INTERSECTION OF HIGHWAY 29 AND CONDITS RANCH ROAD.
            RELAYED BY ILX NWS OFFICE.

&&

ELLIOTT
Local storm report, Aug 9, 10:08 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1008 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      3 N PUTNAM              41.23N 89.40W
08/09/2007                   PUTNAM             IL   TRAINED SPOTTER

            DITCHES FULL OF WATER, WASHED DOWN TREES THAT ARE ACROSS
            THE ROAD MAKING THE ROAD IMPASSIBLE. AT INTERSECTION OF
            HIGHWAY 29 AND CONDITS RANCH ROAD. DELAYED REPORT RELAYED
            BY NWS ILX.

&&

ELLIOTT
Local storm report, Aug 9, 10:11 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 AM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     3 N PUTNAM              41.23N 89.40W
08/09/2007                   PUTNAM             IL   TRAINED SPOTTER

            LARGE TREE BLOWN DOWN BY STRONG WINDS, TREE BLOCKING ROAD
            JUST NORTH OF LAKE THUNDERBIRD ROAD AND JUNCTION OF
            HIGHWAY 29. DELAYED REPORT RELAYED BY NWS ILX.

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:40 PM CDTRiver Flood AdvisoryDVNJohnson, Washington24 hr
Aug 8, 9:40 PM CDTRiver Flood AdvisoryDVNKeokuk24 hr
Aug 8, 9:43 PM CDTFlash Flood WarningDVNKeokuk6 hr
Aug 9, 12:05 AM CDTRiver Flood WarningDVNKeokuk41 hr
Aug 9, 4:20 AM CDTRiver Flood WarningDVNJohnson, Washington25 hr
Aug 9, 11:03 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee9 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.